Alert archive / Florida / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood advisory at Jul 23, 2012, 4:03 PM EDT for Lake County, Volusia County, Florida. It was in force for 117 min.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2012, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 23, 2012, 6:00 PM EDT
- In force
- 117 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 147 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697
WGUS82 KMLB 232003
FLSMLB
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT MON JUL 23 2012
FLC069-127-232200-
/O.NEW.KMLB.FA.Y.0021.120723T2003Z-120723T2200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE-VOLUSIA-
403 PM EDT MON JUL 23 2012
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
NORTHEASTERN LAKE COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...PAISLEY...CASSIA...
WESTERN VOLUSIA COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF PIERSON...
* UNTIL 600 PM EDT.
* AT 402 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN...WITH TOTALS UP TO 2 TO 3 INCHES FROM RADAR ESTIMATES IN
NORTHEAST LAKE COUNTY. AN ADDITIONAL 1 TO 3 INCHES MAY BE POSSIBLE
OVER THE NEXT COUPLE OF HOURS ACROSS PORTIONS OF THE ADVISORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD DEACTIVATE CRUISE CONTROL AND SLOW DOWN IN HEAVY
RAINFALL TO REDUCE THE RISK OF HYDROPLANING. LEAVE SAFE DISTANCE
BETWEEN OTHER VEHICLES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
&&
LAT...LON 2911 8144 2889 8134 2882 8161 2904 8167
2905 8165 2906 8164 2928 8165 2930 8166
2931 8168 2932 8168 2934 8165 2938 8147
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at Jul 23, 3:35 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 23, 3:35 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 335 PM EDT MON JUL 23 2012 .DISCUSSION... TONIGHT... SRLY STEERING WINDS WILL CONTINUE THRU THE EVNG...PUSHING DIURNAL CONVECTION ALMOST DUE N. SOME REDEVELOPMENT OVER THE SRN CWA ANTICIPATED AS DEBRIS CLOUDS FROM EARLIER CONVECTION OVER THE COASTAL WATERS HAS LARGELY ERODED. STRONG MID LVL OMEGA AND UPR LVL DIVERGENCE VALUES WILL MAINTAIN CONVECTION LATE EVENING. HOWEVER... SVR WX THREAT WILL BE MARGINAL AT BEST: H50 TEMPS REMAIN BTWN -7C AND -8C...LOW LVL WINDS HAVE DIMINISHED TO 10-15KTS...AND THE MAIN AREAS OF MID LVL VORTICITY HAVE LIFTED INTO THE ATLC N OF THE BAHAMAS AND INTO THE NERN GOMEX OFF THE NATURE COAST. LCL WX PATTERN WILL UNDERGO A SHIFT OVERNIGHT AS A T-WAVE OVER THE ERN GOMEX COMBINES WITH A SHORT WAVE TROF OVER THE MIDWEST/GREAT LAKES TO COLLAPSE THE WRN EXTENSION OF THE ATLC RIDGE. THIS WILL FORCE THE RIDGE TO REBUILD OVER THE S FL PENINSULA BY DAYBREAK... ALLOWING WINDS THRU THE H100-H70 LYR TO VEER TO THE S/SW. MID/UPR LVL CLOUD COVER AND SRLY WINDS WILL KEEP MIN TEMPS IN THE M70 OVER MOST OF THE CWA. TUE-WED... MID/UPR LVL WINDS OVER THE NRN CONUS WILL HOLD A STRONG ZONAL COMPONENT THRU MIDWEEK...RESULTING IN A PROGRESSIVE WX PATTERN THAT WILL PUSH A PAIR OF SHORT WAVE TROFS OFF THE ERN SEABOARD. THESE TROFS WILL KEEP THE ATLC RIDGE SUPPRESSED OVER S FL...RESULTING IN A DEEP SWRLY FLOW PATTERN ACRS CENTRAL FL. THIS FLOW REGIME TENDS TO FAVOR THE E FL PENINSULA FOR DIURNAL PRECIP WHILE GENERATING ABV AVG TEMPS. EASTERLY WINDS AROUND THE BASE OF THE RIDGE WILL PULL DRIER AIR INTO THE STATE THROUGH MID WEEK...RESULTING IN BELOW 50 PERCENT RAIN COVERAGE FOR EAST CENTRAL FLORIDA. MAX TEMPS IN THE U80S/L90S COAST...L/M90S INTERIOR. MIN TEMPS M70S. THU-MON...(MODIFIED PREV DISC) LOW LEVEL RIDGE AXIS WILL BE IN PLACE ACROSS THE SOUTHERN HALF OF THE PENINSULA THROUGH THE REMAINDER OF THE WEEK...PLACING MOST OF THE REGION UNDER PREVAILING SOUTHWEST FLOW. WITH THE HIGH MOISTURE ASSOCIATED WITH THE TROPICAL WAVE LIFTING OUT OF THE REGION AND MUCH DRIER AIR CREEPING IN FROM THE SOUTHEAST...ALONG WITH SUPPRESSION FROM THE UPPER LEVEL RIDGE RAIN CHANCES WILL REMAIN WELL BELOW 50PCT THRU THE WEEKEND. THE POSITION OF THE LOW LEVEL RIDGE WILL FAVOR THE NORTHERN HALF OF THE CWA FOR SLIGHTLY HIGHER POPS (AROUND 30 PERCENT) WITH A DELAYED EAST COAST SEA BREEZE AND EASTWARD MOVING ACTIVITY...AND LOWER POP ACROSS THE SOUTHERN COASTAL SECTIONS...AT 20-30 PERCENT WHERE LIGHTER OFFSHORE FLOW WILL ALLOW THE SEA BREEZE TO MAKE BETTER PROGRESS INLAND. THE COMBINATION OF LOWER RAIN CHANCES AND OFFSHORE FLOW WILL MEAN SEVERAL DAY OF ABOVE NORMAL TEMPS IN THE MID 90S ACROSS THE INTERIOR AND LOW 90S ALONG THE COAST BEFORE THE ONSET OF THE SEA BREEZE. MID 90S MAY BE POSSIBLE ACROSS THE VOLUSIA COUNTY COAST AND IF SLIGHTLY STRONGER OFFSHORE FLOW DELAYS THE ONSET OF THE SEA BREEZE. OVERNIGHT MINS CONTINUE ON THE WARM AND MUGGY SIDE...WITH MID/UPPER 70S. && .AVIATION... THRU 24/00Z...NMRS MVFR SHRAS...ISOLD IFR TSRAS N OF KISM-KDAB WITH OCNL SFC WND G25KTS...ISOLD MVFR SHRAS/IFR TSRAS COASTAL SITES WITH OCNL SFC WND G22KTS. BTWN 24/00Z-24/03Z...ISOLD MVFR SHRAS ALL SITES. BTWN 24/03Z-24/14Z...PREVAILING VFR...LCL MVFR CIGS/VSBYS IN BR .ESP WHERE PRECIP OCCURS THIS AFTN/EVNG. && .MARINE... THE ATLC HI PRES RIDGE AXIS ESTABLISH ITSELF ACRS THE SRN FL PENINSULA OVERNIGHT AND HOLD THERE THRU THE REMAINDER OF THE WEEK. GENTLE TO MODERATE S/SWRLY SFC/BNDRY LYR WINDS WILL PREVAIL WITH AN ONSHORE COMPONENT DVLPG EACH AFTN NEAR THE COAST ASSOCD WITH THE EAST COAST SEA BREEZE. SEA BREEZES WILL INITIALIZE ALONG THE TREASURE COAST BY MIDDAY AND WORK THEIR WAY NWD THRU MID AFTN AS THE WEAKER PGRAD OVER S FL WILL ALLOW AN EARLIER FORMATION. NEARSHORE SEAS 3-4FT TUE SUBSIDING TO 2-3FT WED...OFFSHORE SEAS 3-5FT SUBSIDING TO 2-4FT LATE WED INTO THU. DOMINANT PERIODS AROUND 9 SEC DECREASING TO AOB 8SEC WED. ISOLATED TO SCATTERED SHRAS/TSRAS THRU THE WEEK WITH HIGHEST PROSPECTS FOR OFFSHORE MOVING STORMS NORTH OF THE CAPE. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 89 75 92 / 30 30 20 40 MCO 75 94 75 94 / 30 20 20 30 MLB 75 88 76 91 / 20 30 20 40 VRB 75 89 75 90 / 20 30 20 40 LEE 76 93 76 94 / 30 20 20 30 SFB 76 93 76 96 / 30 20 20 30 ORL 76 94 76 95 / 30 20 20 30 FPR 75 88 74 91 / 20 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FCST/AVIATION......BRAGAW RADAR/IMPACT WX....GUSEMAN/SEDLOCK
Hazardous weather outlook, Jul 23, 11:00 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1100 AM EDT MON JUL 23 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-240400- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1100 AM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A TROPICAL WAVE AND MID LEVEL DISTURBANCE CROSSING THE PENINSULA TODAY WILL ALLOW NUMEROUS SHOWERS WITH EMBEDDED SCATTERED THUNDERSTORMS TO FORM. STORM MOTION WILL BE TOWARD THE NORTH TO NORTHWEST AROUND 20 TO 25 MPH. THE POTENTIAL FOR STRONGER STORMS TO DEVELOP WILL BE HIGHEST ACROSS INLAND LOCATIONS AND MOST OF VOLUSIA COUNTY...DUE TO MORE SUNSHINE AND DAYTIME HEATING. EXTENSIVE MID AND UPPER LEVEL CLOUD COVER FROM MORNING STORMS WILL LIMIT INSTABILITY ACROSS THE BREVARD AND TREASURE COASTS...NOT ALLOWING STORMS TO BECOME AS INTENSE. IN ADDITION TO VERY HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING STRIKES...A FEW STORMS MAY PRODUCE STRONG WIND GUSTS UP TO 55 MPH. A BRIEF TORNADO IS ALSO POSSIBLE IN ANY OF THE STRONGER STORMS. .FLOOD IMPACT... SHOWERS AND STORMS MAY PRODUCE HEAVY DOWNPOURS WHEN PASSING... WITH A FEW SPOTS RECEIVING UP TO 2 TO 3 INCHES OF RAINFALL AS MORE THAN ONE ROUND OF RAINFALL MOVES THROUGH. THESE HEAVY RAINFALL AMOUNTS MAY RESULT IN TEMPORARY PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. .MARINE THUNDERSTORM GUST IMPACT... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE INTRACOASTAL AND COASTAL WATERS AS WELL AS INLAND LAKES TODAY. A FEW OF THE STORMS COULD PRODUCE WIND GUSTS TO AROUND 45 KNOTS...IN ADDITION TO VERY HEAVY DOWNPOURS AND CLOUD TO WATER LIGHTNING. .WATERSPOUT IMPACT... ISOLATED STRONG STORMS MAY ALSO PRODUCE A WATERSPOUT OVER THE NEARSHORE AND INTRACOASTAL WATERWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED AFTERNOON SHOWERS AND STORMS ARE EXPECTED EACH DAY THROUGH THE WEEKEND. A HOT AND HUMID AIR MASS MID TO LATE WEEK WILL ALLOW AFTERNOON HEAT INDICES TO CLIMB TO THE 101 TO 106 RANGE OVER PORTIONS OF THE AREA WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NECESSARY. GLITTO/GUSEMAN
In the hours before
Local storm report, Jul 23, 10:07 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1007 AM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND GST 2 W CAPE CANAVERAL 28.39N 80.64W
07/23/2012 M39 MPH AMZ552 FL OTHER FEDERAL
USAF 54 FT WND TOWER NUMBER 300 MEASURED A THUNDERSTORM
WIND GUST OF 34 KT/39 MPH.
&&
JRCSpecial weather statement, Jul 23, 3:36 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
336 PM EDT MON JUL 23 2012
FLZ053-058-232030-
OKEECHOBEE-OSCEOLA-
336 PM EDT MON JUL 23 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHWESTERN OKEECHOBEE COUNTY...OSCEOLA
COUNTY...
* UNTIL 430 PM EDT.
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 6 MILES
SOUTHWEST OF POINCIANA PLACE TO 9 MILES WEST OF KISSIMMEE PRAIRIE
PRESERVE...MOVING NORTH AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CAMPBELL AND POINCIANA.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.
LAT...LON 2834 8088 2737 8089 2738 8111 2749 8121
2754 8121 2760 8114 2771 8115 2783 8122
2786 8131 2792 8132 2804 8147 2806 8145
2802 8138 2808 8135 2808 8145 2814 8146
2814 8153 2825 8156 2826 8165 2833 8166
TIME...MOT...LOC 1934Z 191DEG 20KT 2808 8152 2755 8123
GUSEMANSpecial weather statement, Jul 23, 3:37 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT MON JUL 23 2012
FLZ041-044-232030-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
337 PM EDT MON JUL 23 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN LAKE COUNTY...WESTERN VOLUSIA
COUNTY...
* UNTIL 430 PM EDT.
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER CASSIA...MOVING
NORTH-NORTHWEST AT 15 MPH.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2940 8143 2935 8141 2927 8141 2927 8138
2888 8124 2886 8135 2887 8137 2885 8139
2878 8167 2896 8171 2897 8166 2905 8166
2906 8164 2930 8166 2936 8155 2938 8145
TIME...MOT...LOC 1936Z 183DEG 9KT 2892 8144
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:44 AM EDT | Special Marine Warning | MLB | 91 min | |
| Jul 23, 6:17 AM EDT | Special Weather Statement | MLB | Indian River | 58 min |
| Jul 23, 7:20 AM EDT | Special Weather Statement | MLB | Brevard | 85 min |
| Jul 23, 8:16 AM EDT | Special Marine Warning | MLB | 89 min | |
| Jul 23, 8:46 AM EDT | Special Weather Statement | MLB | Brevard | 59 min |
| Jul 23, 3:36 PM EDT | Special Weather Statement | MLB | Osceola | 54 min |
| Jul 23, 3:37 PM EDT | Special Weather Statement | MLB | Volusia | 53 min |
| Jul 23, 4:28 PM EDT | Special Weather Statement | MLB | Volusia | 62 min |
| Jul 23, 4:36 PM EDT | Special Weather Statement | MLB | Orange, Osceola | 54 min |
| Jul 23, 4:49 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jul 23, 4:53 PM EDT | Special Weather Statement | MLB | Seminole | 52 min |
| Jul 23, 5:14 PM EDT | Special Weather Statement | MLB | Brevard, Orange, Osceola, Seminole, Volusia | 61 min |
| Jul 23, 5:27 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole, Volusia | 2 hr |
| Jul 23, 5:44 PM EDT | Special Marine Warning | MLB | 91 min | |
| Jul 23, 6:32 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 58 min |
| Jul 23, 7:35 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 40 min |
Nearby
Areal Flood Advisories in Florida, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.